Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

avamys nasal spray foe sinus, stomach pains, proton pump inhibitors

hi there, my wife was recently prescribed avamys nasal spray for a blocked sinus/left ear problem ,she took one spray at night for ten weeks ,then she experienced severe stomach pains this was three months ago and she is on 80mgs of proton pump inhibitors a day with no relief , scope and biopsie show no pylorie and ct scan with dye shows no abnormalities, she is about 9 st in weight and has lost 2and a half stone in weight, and in constant pain,she was taken off the 80mg to see how she would be ,and the acid resumption and pain was unbelievable almost in a few hours, i myself had an ulcer for 16 years and am familiar with the pain but i have never seen such serious deterioration in someone no other med problems
Asked On : Mon, 14 May 2012
Answers:  1 Views:  505
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Thanks for writing in.
While Avamys has fluticasone which can cause acidity and heart burn, it does not lead to symptoms like the ones your wife is currently experiencing.
I would be concerned about the biopsy results at this stage and would like to make sure that they have ruled out cancer when they sent the biopsy samples to the lab.
Also, as far as symptoms are concerned, surgery is an option your physicians should consider, assuming H. pylori has been conclusively ruled out. Various surgeries like truncal vagotomy and drainage, selective vagotomy and drainage, highly selective vagotomy, or partial gastrectomy. Also, other risk factors like analgesics, smoking, alcohol, irregular eating habits need to be taken care of. The proton pump inhibitors should continue then. We should also be looking for a hypersecretory state and a serum gastrin level ( to rule out Zollinger Ellison syndrome) should be done.
Hope this helps.
Answered: Mon, 14 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor